Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Healthy yet fatigued
Oct 14, 1998

I am HIV+ with an undectable viral load and TCell count of @ 700. I had PCP and Cryptoccocal Meningitis in the summer of 1997. My current regimen of Combivar, Viracept, Septra, Zovirax, and Diflucan seem to be working so I do not want to change it. Is there any way to naturally increase my energy level? Would exercise or herbal remedies help? After work I am exhausted and can not do anything but go to bed. And I have a desk job.

Response from Mr. Molaghan

Hello What a great recovery from PCP and cryptococcal meningitis! You're absolutely right about not changing a medication regimen that is working so well. Have you checked your hemoglobin level recently? Combivir and Septra can cause anemia and subsequent fatigue. If your hemoglobin level is less than 10 gm/dl, you should talk to your physician about anemia treatment. Exercise is a great way of increasing energy. A consistent light to moderate daily routine will improve your sleep patterns and general overall sense of well being. Try a short nap when you get home from work (no longer than 15-20 minutes). Some other successful approaches to energy enhancement (shared with me by patients) include yoga, acupuncture, mid day naps, and eating frequent small meals instead of three large meals daily. Good luck.


Previous
Would Like Your Opinion
Next
What is the checklist?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement